Flood, Coffey
- When
- June 11, 12:00 PM CST to June 14, 7:00 PM CST
- Where
- Coffey forecast zone
- Property damage
- $300,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.237, -95.734 (the zone’s center; the record gives no point)
Moderate flooding on the Neosho and Marais Des Cygnes rivers due to recent heavy rains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TOP wrote it up.
Moderate flooding on the Neosho and Marais Des Cygnes rivers due to recent heavy rains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 11, 3:20 AM CST, 8 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 420 AM CDT SAT JUN 11 2005 .DISCUSSION... LOTS OF RAIN AND MORE COMING. THAT IS BIGGEST CONCERN. FIRST ROUND OF CONVECTION SHOULD BE WINDING DOWN THIS MORNING WITH SOME WEAKER WAVES MOVING THROUGH LATER TODAY AND TONIGHT. DONT SEE MAJOR LIFTING MECHANISM ON LATEST GUIDANCE FOR NEXT 24 HOURS BUT ENOUGH DOUBT TO KEEP AT LEAST CHANCE POPS IN THE FORECAST INTO SUNDAY. BY THEN ANOTHER SGFNT WAVE WILL BE MOVING INTO THE HIGH PLAINS AND COULD SPELL ANOTHER ROUND OF STRONG CONVECTION/HEAVY RAIN TMRW NIGHT. WILL OPT TO FOLLOW GFS THIS FCST PER HPC SUGGESTION. THIS HAS BEEN PREFERRED MODEL LAST FEW DAYS AND SEEMS TO STILL BE THE BETTER MODEL WITH WAVE MOVING INTO THE PLAINS BY SUNDAY. MAYBE STRONGER SHEAR/DYNAMICS FOR BETTER CHANCE SEVERE STORMS LATE SUNDAY AS WELL. TEMPERATURES A REAL CHALLENGE AS WELL WITH AMOUNT OF CLOUDS DICTATING THE AMOUNT OF AFTERNOON HEATING. WILL NOT MAKE MANY CHANGES TO ONGOING TEMPERATURE FORECAST WITH DOUBTS IN AMOUNT OF CLEARING AND DEPTH OF LOW LEVEL MOISTURE. AS UPPER SYSTEM SWINGS BY AREA EARLY MONDAY...DRYING AT LAST SHOULD BEGIN TO MOVE INTO THE AREA. ALL MODELS INDICATING THIS...ALBEIT WITH DIFFERENT AMPLITUDES TO WAVE MOVING THROUGH LATE SUNDAY NIGHT/EARLY MONDAY. REST OF WORKWEEK KEPT BASICALLY UNCHANGED AS UPPER RIDGE BUILDS OVER AREA AND PORTENDS A VERY SLOW CHANGE REST OF THE WEEK. && .TOP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH ACROSS ALL COUNTIES THROUGH 10AM TODAY. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1135 AM CDT SAT JUN 11 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-121000- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 1135 AM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL RETURN TO THE AREA TONIGHT...GENERALLY AFTER MIDNIGHT. THE MAIN HAZARD FROM THESE STORMS WILL BE ADDITIONAL HEAVY RAIN THAT COULD AGGRAVATE ANY ONGOING FLOOD PROBLEMS. CHECK THE LATEST FLOOD STATEMENTS AND WARNINGS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY. SOME OF THE STORMS SUNDAY AND SUNDAY NIGHT MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION...HEAVY RAIN FROM THESE STORMS COULD PRODUCE MORE FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
734 AM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM TSTM WND DMG 3 SW OSAGE CITY 38.60N 95.86W
06/11/2005 OSAGE KS LAW ENFORCEMENT
TOWN OF BARCLAY, 30 INCH DIAMETER TREE BLOWN OVER,
WINDOWS BLOWN OUT OF HOME AND ROOF DAMAGE.
0252 AM TSTM WND DMG 3 N BURLINGTON 38.24N 95.74W
06/11/2005 COFFEY KS LAW ENFORCEMENT
CONSTRUCTION BARRELS BLOWN OVER
0255 AM TSTM WND GST GARNETT 38.28N 95.24W
06/11/2005 60 MPH ANDERSON KS LAW ENFORCEMENT
0255 AM TSTM WND GST GARNETT 38.28N 95.24W
06/11/2005 50 MPH ANDERSON KS LAW ENFORCEMENT
0255 AM TSTM WND GST GARNETT 38.28N 95.24W
06/11/2005 60 MPH ANDERSON KS LAW ENFORCEMENT
0312 AM TSTM WND GST GARNETT 38.28N 95.24W
06/11/2005 60 MPH ANDERSON KS LAW ENFORCEMENT
&&
STRASSBERGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1209 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM FLOOD DUNLAP 38.58N 96.37W
06/11/2005 MORRIS KS LAW ENFORCEMENT
DUNLAP ROAD CLOSED DUE TO WATER FLOWING OVER THE ROAD
FROM ROCK CREEK.
&&
STRASSBERGThe national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460756, 5460757.